Alert archive / Wisconsin / Winter Storm Warnings in 2014
Winter Storm Warning 3, NWS Milwaukee, WI
NWS Milwaukee, WI issued this winter storm warning at Jan 31, 2014, 10:39 AM CST for Kenosha County, Wisconsin. It took effect at Feb 1, 2014, 12:00 AM CST. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 31, 2014, 10:39 AM CST (16:39 UTC)
- In effect from
- Feb 1, 2014, 12:00 AM CST
- Expired
- Feb 1, 2014, 3:37 AM CST
- In force
- 4 hr
- Issued by
- NWS Milwaukee, WI
County Kenosha County, WI
The radar
The Milwaukee radar (KMKX), 73 km from the middle of the area, began a volume at 16:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 4.7 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1100 m above ground
- 0-6 km bulk shear
- 91 kt
- 0-1 km storm-relative helicity
- -49 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
547 WWUS43 KMKX 311639 WSWMKX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1039 AM CST FRI JAN 31 2014 ...MODERATE SNOW IN SOUTHERN WISCONSIN SATURDAY MORNING INTO SATURDAY EVENING... .A LOW PRESSURE SYSTEM WILL TAKE A FAVORABLE TRACK FROM CENTRAL ILLINOIS TO SOUTHEAST INDIANA AND WILL SPREAD 3 TO 5 INCHES OF SNOW ACROSS WISCONSIN...WITH 5 TO 7 INCHES IN KENOSHA COUNTY. WIZ072-010445- /O.NEW.KMKX.WS.W.0003.140201T0600Z-140202T0000Z/ KENOSHA- INCLUDING THE CITY OF...KENOSHA 1039 AM CST FRI JAN 31 2014 ...WINTER STORM WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST SATURDAY. * TIMING...FROM MIDNIGHT SATURDAY TO 6 PM SATURDAY * SNOW ACCUMULATIONS...5 TO 7 INCHES * WINDS...SUSTAINED WINDS AROUND 5-10 MPH WITH GUSTS UP TO 20 MPH * IMPACTS...HEAVY SNOW WILL MAKE TRAVEL HAZARDOUS AND WILL PRODUCE SNOW COVERED AND SLIPPERY ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ WIZ067>071-010445- /O.NEW.KMKX.WW.Y.0010.140201T0600Z-140202T0000Z/ LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE- INCLUDING THE CITIES OF...DARLINGTON...MONROE...JANESVILLE... BELOIT...ELKHORN...LAKE GENEVA...RACINE 1039 AM CST FRI JAN 31 2014 ...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST SATURDAY. * TIMING...FROM MIDNIGHT SATURDAY TO 6 PM SATURDAY * SNOW ACCUMULATIONS...3 TO 5 INCHES * WINDS...SUSTAINED WINDS AROUND 5-10 MPH WITH GUSTS UP TO 15 MPH * IMPACTS...MODERATE SNOW WILL CAUSE A REDUCTION IN VISIBILITY AND WILL CAUSE SNOW COVERED AND SLIPPERY ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ WIZ052-058>060-062>066-010445- /O.NEW.KMKX.WW.Y.0010.140201T0900Z-140202T0000Z/ SHEBOYGAN-DODGE-WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA- MILWAUKEE- INCLUDING THE CITIES OF...SHEBOYGAN...BEAVER DAM...WEST BEND... PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON...LAKE MILLS... WAUKESHA...BROOKFIELD...MILWAUKEE 1039 AM CST FRI JAN 31 2014 ...WINTER WEATHER ADVISORY IN EFFECT FROM 3 AM TO 6 PM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 3 AM TO 6 PM CST SATURDAY. * TIMING...FROM 3 AM SATURDAY TO 6 PM SATURDAY * SNOW ACCUMULATIONS...3 TO 5 INCHES * WINDS...SUSTAINED WINDS AROUND 5-10 MPH WITH GUSTS UP TO 15 MPH * IMPACTS...MODERATE SNOW WILL CAUSE A REDUCTION IN VISIBILITY AND WILL CAUSE SNOW COVERED AND SLIPPERY ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ ET
3 follow-up statements
555 WWUS43 KMKX 312135 WSWMKX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 335 PM CST FRI JAN 31 2014 ...ACCUMULATING SNOW IN SOUTHERN WISCONSIN LATE TONIGHT INTO SATURDAY EVENING... .LOW PRESSURE IS TAKING A FAVORABLE TRACK MOVING NORTHEAST FROM CENTRAL ILLINOIS INTO SOUTHEAST MICHIGAN AND WILL SPREAD ACCUMULATING SNOW ACROSS SOUTHERN WISCONSIN. SNOW AMOUNTS OF 3 TO 5 INCHES ARE EXPECTED ACROSS MUCH OF SOUTH CENTRAL AND SOUTHEAST WISCONSIN...EXCEPT 5 TO 7 INCHES ARE EXPECTED IN KENOSHA COUNTY. THE HEAVIEST SNOWFALL AMOUNTS AND SNOWFALL RATES ARE EXPECTED BETWEEN 6 AM AND 12 PM SATURDAY. WIZ072-010545- /O.CON.KMKX.WS.W.0003.140201T0600Z-140202T0000Z/ KENOSHA- INCLUDING THE CITY OF...KENOSHA 335 PM CST FRI JAN 31 2014 ...WINTER STORM WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST SATURDAY... A WINTER STORM WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST SATURDAY. * TIMING...FROM MIDNIGHT SATURDAY TO 6 PM SATURDAY * SNOW ACCUMULATIONS...5 TO 7 INCHES * WINDS...SUSTAINED WINDS AROUND 5-10 MPH WITH GUSTS UP TO 20 MPH * IMPACTS...HEAVY SNOW WILL MAKE TRAVEL HAZARDOUS AND WILL PRODUCE SNOW COVERED AND SLIPPERY ROADS. VISIBILITY WILL BE HINDERED BY HIGH ACCUMULATING SNOWFALL RATES BETWEEN 6 AM AND 12 PM SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ WIZ067>071-010545- /O.CON.KMKX.WW.Y.0010.140201T0600Z-140202T0000Z/ LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE- INCLUDING THE CITIES OF...DARLINGTON...MONROE...JANESVILLE... BELOIT...ELKHORN...LAKE GENEVA...RACINE 335 PM CST FRI JAN 31 2014 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST SATURDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST SATURDAY. * TIMING...FROM MIDNIGHT SATURDAY TO 6 PM SATURDAY * SNOW ACCUMULATIONS...3 TO 5 INCHES * WINDS...SUSTAINED WINDS AROUND 5-10 MPH WITH GUSTS UP TO 15 MPH * IMPACTS...MODERATE SNOW WILL CAUSE SNOW COVERED AND SLIPPERY ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ WIZ052-058>060-062>066-010545- /O.CON.KMKX.WW.Y.0010.140201T0900Z-140202T0000Z/ SHEBOYGAN-DODGE-WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA- MILWAUKEE- INCLUDING THE CITIES OF...SHEBOYGAN...BEAVER DAM...WEST BEND... PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON...LAKE MILLS... WAUKESHA...BROOKFIELD...MILWAUKEE 335 PM CST FRI JAN 31 2014 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 3 AM TO 6 PM CST SATURDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 3 AM TO 6 PM CST SATURDAY. * TIMING...FROM 3 AM SATURDAY TO 6 PM SATURDAY * SNOW ACCUMULATIONS...3 TO 5 INCHES * WINDS...SUSTAINED WINDS AROUND 5-10 MPH WITH GUSTS UP TO 15 MPH * IMPACTS...MODERATE SNOW WILL CAUSE SNOW COVERED AND SLIPPERY ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
679 WWUS43 KMKX 010310 WSWMKX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 910 PM CST FRI JAN 31 2014 ...SNOW EXPECTED TO SPREAD INTO SOUTHERN WISCONSIN AFTER MIDNIGHT... .SNOW IS EXPECTED TO SPREAD INTO SOUTHERN WISCONSIN AFTER MIDNIGHT TONIGHT THROUGH EARLY MORNING SATURDAY. THE SNOW WILL PERSIST THROUGH SATURDAY MORNING...AND THEN DIMINISH FROM WEST TO EAST DURING THE AFTERNOON. THE SNOW WILL BE MODERATE AT TIMES OVER SOUTH CENTRAL INTO SOUTHEAST WISCONSIN...AND OCCASIONALLY HEAVY IN FAR SOUTHEAST WISCONSIN AROUND KENOSHA. SNOWFALL WILL RANGE BETWEEN 2 AND 5 INCHES OVER MOST OF SOUTH CENTRAL AND SOUTHEAST WISCONSIN...WITH 5 TO 7 INCHES EXPECTED AROUND RACINE...KENOSHA AND LAKE GENEVA. THE HEAVIEST SNOW AND SNOWFALL RATES ARE ANTICIPATED BETWEEN 8 AM AND 2 PM SATURDAY. LOW PRESSURE WILL BE TAKING A FAVORABLE TRACK NORTHEAST FROM CENTRAL ILLINOIS INTO SOUTHEAST MICHIGAN AND WILL BE RESPONSIBLE FOR THE ACCUMULATING SNOW ACROSS SOUTHERN WISCONSIN. WIZ072-011115- /O.CON.KMKX.WS.W.0003.140201T0600Z-140202T0000Z/ KENOSHA- INCLUDING THE CITY OF...KENOSHA 910 PM CST FRI JAN 31 2014 ...WINTER STORM WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST SATURDAY... A WINTER STORM WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST SATURDAY. * TIMING...SNOW DEVELOPS BETWEEN MIDNIGHT AND 2 AM SATURDAY AND TAPERS OFF DURING THE MID TO LATE AFTERNOON. * SNOW ACCUMULATIONS...5 TO 7 INCHES * WINDS...SUSTAINED WINDS AROUND 5-10 MPH WITH GUSTS UP TO 20 MPH * IMPACTS...SNOW WILL MAKE TRAVEL HAZARDOUS AND WILL PRODUCE SNOW COVERED AND SLIPPERY ROADS ON SATURDAY. THE VISIBILITY WILL BE HINDERED BY MODERATE TO OCCASIONALLY HEAVY SNOWFALL BETWEEN 9 AM AND 3 PM SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ WIZ052-011115- /O.EXT.KMKX.WW.Y.0010.140201T1200Z-140202T0000Z/ SHEBOYGAN- INCLUDING THE CITY OF...SHEBOYGAN 910 PM CST FRI JAN 31 2014 ...WINTER WEATHER ADVISORY NOW IN EFFECT FROM 6 AM TO 6 PM CST SATURDAY... THE WINTER WEATHER ADVISORY IS NOW IN EFFECT FROM 6 AM TO 6 PM CST SATURDAY. * TIMING...SNOW WILL DEVELOP SATURDAY MORNING BETWEEN 5 AM AND 7 AM...AND WILL TAPER OFF DURING THE MID TO LATE AFTERNOON. * SNOW ACCUMULATIONS...2 TO 4 INCHES * WINDS...SUSTAINED WINDS AROUND 5-10 MPH WITH GUSTS UP TO 15 MPH * IMPACTS...LIGHT TO MODERATE SNOW WILL CAUSE SNOW COVERED AND SLIPPERY ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ WIZ067>071-011115- /O.CON.KMKX.WW.Y.0010.140201T0600Z-140202T0000Z/ LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE- INCLUDING THE CITIES OF...DARLINGTON...MONROE...JANESVILLE... BELOIT...ELKHORN...LAKE GENEVA...RACINE 910 PM CST FRI JAN 31 2014 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST SATURDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST SATURDAY. * TIMING...SNOW DEVELOPING AFTER MIDNIGHT...TAPERING OFF FROM WEST TO EAST DURING THE AFTERNOON. * SNOW ACCUMULATIONS...3 TO 5 INCHES * WINDS...SUSTAINED WINDS AROUND 5-10 MPH WITH GUSTS UP TO 15 MPH * IMPACTS...MODERATE SNOW AT TIMES WILL CAUSE SNOW COVERED AND SLIPPERY ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ WIZ058>060-062>066-011115- /O.CON.KMKX.WW.Y.0010.140201T0900Z-140202T0000Z/ DODGE-WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- INCLUDING THE CITIES OF...BEAVER DAM...WEST BEND... PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON...LAKE MILLS... WAUKESHA...BROOKFIELD...MILWAUKEE 910 PM CST FRI JAN 31 2014 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 3 AM TO 6 PM CST SATURDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 3 AM TO 6 PM CST SATURDAY. * TIMING...SNOW DEVELOPING AFTER 2 AM SATURDAY...TAPERING OFF DURING THE AFTERNOON. * SNOW ACCUMULATIONS...2 TO 5 INCHES * WINDS...SUSTAINED WINDS AROUND 5-10 MPH WITH GUSTS UP TO 15 MPH * IMPACTS...MODERATE SNOW WILL CAUSE SNOW COVERED AND SLIPPERY ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ MBK
073 WWUS43 KMKX 010937 WSWMKX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 337 AM CST SAT FEB 1 2014 ...A SNOWY SATURDAY ACROSS SOUTHERN WISCONSIN... .THE SNOW HAS PUSHED INTO SOUTHERN WISCONSIN EARLY THIS MORNING...THOUGH IT HAD YET TO REACH SHEBOYGAN...FOND DU LAC TO MARQUETTE COUNTIES AT 4 AM. THE MAIN ADJUSTMENT TO THIS UPDATE WAS TO LOWER TOTOAL SNOW AMOUNTS DUE TO A MORE SOUTHERN TRACK OF THE SURFACE LOW MOVING ACROSS ILLINOIS. KENOSHA COUNTY WAS LOWERED FROM A WINTER STORM WARNING TO A WINTER WEATHER ADVISORY DUE TO THE LOWER SNOWFALL AMOUNTS. THE PEAK SNOWFALL RATES WILL OCCUR THIS MORNING...THEN LOOK FOR THINGS TO TAPER OFF RAPIDLY FROM WEST TO EAST...BEGINNING BY LATE MORNING WEST OF MADISON AND BY MID AFTERNOON EAST OF MADISON. SNOWFALL AMOUNTS WILL RANGE FROM 4 TO 5 INCHES IN THE KENOSHA AREA...TO TWO INCHES NORTHWEST OF MADISON. MADISON SHOULD GET JUST UNDER 3 INCHES AND MILWAUKEE BETWEEN 3 AND 4 INCHES. WINDS WON/T BE MUCH OF A FACTOR WITH THIS SNOW EVENT...REMAINING AT OR BELOW 10 MPH FROM THE NORTHEAST...SHIFTING TO THE NORTHWEST BY LATE AFTERNOON. WIZ072-011745- /O.CAN.KMKX.WS.W.0003.000000T0000Z-140202T0000Z/ /O.EXA.KMKX.WW.Y.0010.000000T0000Z-140202T0000Z/ KENOSHA- INCLUDING THE CITY OF...KENOSHA 337 AM CST SAT FEB 1 2014 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. THE WINTER STORM WARNING HAS BEEN CANCELLED. * TIMING...SNOW THROUGH MID AFTERNOON...THEN ENDING BY EVENING. * SNOW ACCUMULATIONS...4 TO 5 INCHES * WINDS...10 MPH OR LESS FROM THE NORTHEAST...SHIFTING TO NORTHWEST LATER THIS AFTERNOON. * IMPACTS...MODERATE SNOW AT TIMES WILL CAUSE SNOW COVERED AND SLIPPERY ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ WIZ067>071-011745- /O.CON.KMKX.WW.Y.0010.000000T0000Z-140202T0000Z/ LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE- INCLUDING THE CITIES OF...DARLINGTON...MONROE...JANESVILLE... BELOIT...ELKHORN...LAKE GENEVA...RACINE 337 AM CST SAT FEB 1 2014 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. * TIMING...SNOW THROUGH MID AFTERNOON...THEN ENDING BY EVENING. * SNOW ACCUMULATIONS...3 TO 4 INCHES * WINDS...10 MPH OR LESS FROM THE NORTHEAST...SHIFTING TO NORTHWEST LATER THIS AFTERNOON. * IMPACTS...MODERATE SNOW AT TIMES WILL CAUSE SNOW COVERED AND SLIPPERY ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ WIZ058>060-062>066-011745- /O.CON.KMKX.WW.Y.0010.000000T0000Z-140202T0000Z/ DODGE-WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- INCLUDING THE CITIES OF...BEAVER DAM...WEST BEND... PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON...LAKE MILLS... WAUKESHA...BROOKFIELD...MILWAUKEE 337 AM CST SAT FEB 1 2014 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. * TIMING...SNOW THROUGH MID AFTERNOON...THEN ENDING BY EVENING. * SNOW ACCUMULATIONS...2.5 TO 4 INCHES * WINDS...10 MPH OR LESS FROM THE NORTHEAST...SHIFTING TO NORTHWEST LATER THIS AFTERNOON. * IMPACTS...MODERATE SNOW WILL CAUSE SNOW COVERED AND SLIPPERY ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ WIZ052-011745- /O.CON.KMKX.WW.Y.0010.140201T1200Z-140202T0000Z/ SHEBOYGAN- INCLUDING THE CITY OF...SHEBOYGAN 337 AM CST SAT FEB 1 2014 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. * TIMING...SNOW THROUGH MID AFTERNOON...THEN ENDING BY EVENING. * SNOW ACCUMULATIONS...AROUND 3 INCHES * WINDS...10 MPH OR LESS FROM THE NORTHEAST...SHIFTING TO NORTHWEST LATER THIS AFTERNOON. * IMPACTS...LIGHT TO MODERATE SNOW WILL CAUSE SNOW COVERED AND SLIPPERY ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ DAVIS
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this winter storm warning went out at Jan 31, 3:47 AM CST, 6 hours 52 minutes earlier.
Area forecast discussion, Jan 31, 3:47 AM CST, 6 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 347 AM CST FRI JAN 31 2014 .SHORT TERM... TODAY...FORECAST CONFIDENCE HIGH LINGERING CLOUDS AND SLOWER EASTWARD PROGRESS OF COLD FRONT HAS DELAYED SPREAD OF COLD AIR INTO SRN WI THOUGH IT IS NOT FAR AWAY WITH THE DELLS STILL AT 9 ABOVE AT 2 AM WHILE LA CROSSE IS AT 2 BELOW. EXPECT COLD AIR TO MOVE IN DURING THE REST OF THE OVERNIGHT ...WITH BELOW ZERO MORNING LOWS IN NW CWA AND SINGLE DIGIT ABOVE READINGS ELSEWHERE. QUIET TODAY AS HIGH PRESSURE SLIDES ACROSS REGION. THE COLD AIR ADVECTION BEHIND COLD FRONT BECOMES NEUTRAL...WITH FILTERED SUN AT BEST SOUTH AS IR SATELLITE IMAGERY SHOWING MID TO HIGH LEVEL CLOUDS AHEAD OF NEXT SYSTEM ALREADY SPREADING INTO SRN WI. MODELS CONSISTENT IN SHOWING -10C TO -16C 925MB TEMPS AT 12Z ONLY MODIFY UPWARD A COUPLE OF DEGREES BY 00Z...AND MODEL SOUNDINGS DO NOT MIX UP TO THE 925 MB LEVEL...SO WENT WITH CONSENSUS BLEND HIGH TEMPS OF 10 TO 15 ABOVE...WITH 15 TO 18 IN THE SOUTHEAST. TONIGHT...FORECAST CONFIDENCE HIGH WEAK SHORT WAVE ENERGY EJECTS OUT OF DEVELOPING POSITIVELY-TILTED TROUGH...WITH WARM ADVECTION AHEAD OF THE DEVELOPING MID-LEVEL WAVE BRINGING LIFT AND MOISTURE INTO THE SOUTH RAPIDLY AFTER 06Z...WITH THE 00Z GFS/GEM A BIT FASTER THAN OTHER MODELS. HAVE A SHARP NORTH TO SOUTH GRADIENT TO POPS AND QPF WITH STRONGER LOW-LAYER Q-VECTOR CONVERGENCE STAYING SOUTH OF...OR JUST BRUSHING SOUTHERN CWA...WHICH IS TRACKING WITH BETTER ISENTROPIC LIFT. THE QPF GRADIENT IS IN LINE WITH GRADIENT OF CONDENSATION PRESSURE DEFICITS ON ISENTROPIC FORECASTS. EXPECT TO SEE 0.5 INCH TO 1 INCH ALONG AND SOUTH OF THE I- 94 CORRIDOR BY 12Z SATURDAY...TAPERING TO ONLY A TRACE AT BEST IN THE FAR NORTHERN CWA. LOWS WILL DROP TO THE SINGLE DIGITS ABOVE AROUND 06Z THEN STEADY OUT OR SLIGHTLY RISE...ESPECIALLY ALONG THE LAKE WITH DEVELOPING NE FLOW AS SURFACE LOW APPROACHES. SATURDAY...FORECAST CONFIDENCE MEDIUM. LOW PRESSURE DEVELOPING OVER THE SOUTHERN PLAINS TONIGHT WILL MOVE NORTHEAST INTO LOWER MICHIGAN SATURDAY AFTERNOON. A POTENT MID LEVEL SHORTWAVE TRACKING ACROSS THE PLAINS WILL PUSH INTO SOUTHERN WISCONSIN 12-15Z SATURDAY MORNING. 700-600MB WARM AIR ADVECTION WILL BE ONGOING HERE AT THIS TIME...AS THE SURFACE AND 850MB BAROCLINIC ZONE BRUSH THE WI/IL BORDER. THERE SHOULD BE A WEAK COUPLING OF THE UPPER JET PRESENT OVER SOUTHERN WI AT THIS TIME AS WELL. MODELS ARE IN SOLID AGREEMENT THAT THE WHOLE MKX FORECAST AREA WILL GET SNOW SATURDAY MORNING AS IT WILL SIT DIRECTLY IN THE DEFORMATION ZONE ON THE NORTH SIDE OF THE SURFACE LOW. THE MOST INTENSE SNOWFALL WILL BE ALONG THE WI/IL BORDER FROM 6 TO 10 AM...ESPECIALLY TOWARD KENOSHA AND SOUTHWARD. THERE SHOULD BE A PRETTY TIGHT GRADIENT OF THE HEAVIER SNOWBAND OVER SOUTHEAST WI AND BROAD...LIGHT SNOW ACROSS THE REST OF THE AREA. I TRIED TO CAPTURE THIS GRADIENT WITH THE QPF FORECAST...BUT THERE IS UNCERTAINTY ABOUT EXACTLY HOW FAR NORTH IT WILL GET INTO SOUTHERN WI. THEREFORE...FORECAST TOTAL SNOWFALL AMOUNTS COULD BE A LITTLE HIGH TOWARD THE I-94 CORRIDOR. OVERALL WE ARE LOOKING AT A 2 TO 5 INCH SNOW EVENT WITH HIGHEST AMOUNTS OF 4 TO 5 INCHES IN FAR SOUTHEAST WI. THIS APPEARS TO BE A HIGH-END ADVISORY EVENT FOR THE FAR SOUTHEAST...AND LOW-END ADVISORY FOR THE REST OF THE SOUTH HALF OF THE MKX FORECAST AREA. NO HEADLINES ARE BEING ISSUED ON THIS FORECAST SHIFT. SNOW WILL TAPER OFF FROM WEST TO EAST SATURDAY AFTERNOON AS THE SURFACE LOW MOVES NORTHEAST THROUGH LOWER MI AND LAKE HURON AND THE MID LEVEL SHORTWAVE SHIFTS EAST. A MID LEVEL TROUGH SWINGING DOWN THROUGH NORTHERN WI WILL HELP TO PUSH THE SYSTEM OUT. SATURDAY NIGHT AND SUNDAY...FORECAST CONFIDENCE HIGH. TEMPERATURES WILL GRADUALLY LOWER THROUGH SATURDAY NIGHT AND INTO SUNDAY. THERE IS NO REAL STRONG THICKNESS OR TEMPERATURE COLLAPSE BEHIND THIS DEPARTING SYSTEM...JUST STEADY COLD AIR ADVECTION. PLAN ON SUNSHINE SUNDAY WITH HIGH PRESSURE OVER THE PLAINS. THE RIDGE WILL BE OVERHEAD EARLY MONDAY MORNING...SO EXPECT RADIATIONAL COOLING TO DROP TEMPS TO AROUND 9 BELOW IN THE FAVORABLE LOW SPOTS. .LONG TERM... MONDAY AND TUESDAY...FORECAST CONFIDENCE MEDIUM. RELATIVELY WARMER AIR WILL RETURN TO SOUTHERN WI BEGINNING MONDAY AS THE HIGH SHIFTS EAST. A HIGH-AMPLITUDE MID LEVEL TROUGH OVER THE SOUTHWEST U.S. WILL BRING A RETURN OF MOISTURE INTO THE MIDWEST MONDAY NIGHT. SNOW SHOULD SPREAD INTO SOUTHERN WI ON TUESDAY WITH ISENTROPIC LIFT...WARM AIR ADVECTION AND A SHORTWAVE. MODELS FAVOR MOST OF THE MOISTURE AND DYNAMICS TO REMAIN SOUTH OF WI AT THIS TIME...BUT WE WILL NEED KEEP AN EYE ON THIS TRACK. WEDNESDAY AND BEYOND...FORECAST CONFIDENCE MEDIUM. ANOTHER UPPER TROUGH WILL SWING THROUGH THE GREAT LAKES REGION WEDNESDAY AND SCOUR OUT ANY REMAINING SNOW. IT LOOKS LIKE QUIET WEATHER FOR THURSDAY...AND THEN THE GFS AND ECMWF ARE SHOWING ANOTHER HIGH-MOISTURE SYSTEM BRUSHING SOUTHERN WI NEXT FRIDAY OR SATURDAY. && .AVIATION/12Z TAFS/... VFR CONDITIONS THROUGH MOST OF THE FORECAST WITH ONLY HIGH-MID LEVEL CLOUDS THAT ARE CURRENTLY SPREADING INTO THE FORECAST AREA. EXPECT MVFR CIGS AND VSBYS TO MOVE FROM SOUTH TO NORTH BETWEEN 06Z AND 12Z SATURDAY. WILL BRING IFR VSBYS AFTER 09Z TO KENW AND AFTER 12Z TO KMKE AS THEY HAVE THE BEST CHANCE TO SEE MODERATE SNOW. LOOKING FOR UP TO AN INCH OF SNOW AT KENW BY 12Z SATURDAY...WITH A HALF INCH TO 3/4 INCH AT KMKE AND UP TO A HALF INCH AT KUES AND KMSN. GREATEST ACCUMULATION OF SNOW EXPECTED TO OCCUR BETWEEN 12Z AND 18Z SATURDAY...WITH ABOUT 2 INCHES AT ALL TAF SITES DURING THIS TIME PERIOD. CURRENT FORECAST SNOW TOTALS BY 00Z SUNDAY WILL RANGE FROM AROUND 3 INCHES AT KMSN...BETWEEN 3 AND 4 INCHES AT KUES AND KMKE...AND 4 TO 5 INCHES IN KENW. NO WIDESPREAD STRONG WINDS EXPECTED SO BLOWING AND DRIFTING NOT AS BIG A PROBLEM WITH THIS ROUND...THOUGH SOME GUSTS TO BETWEEN 15 AND 20 KTS POSSIBLE FROM LATE MORNING TO LATE AFTERNOON SATURDAY AT KENW AND KMKE AS LOW DEEPENS WHILE MOVING OFF TO THE NORTHEAST. && .MARINE... WINDS REMAIN BELOW SMALL CRAFT LEVELS THROUGH SATURDAY MORNING WITH APPROACHING SURFACE LOW...WITH A BRIEF PERIOD OF NWLY WIND GUSTS TO 20-25 KNOTS SATURDAY AFTERNOON AS THE LOW DEEPENS WHILE IT TRACKS FROM NORTHERN INDIANA TO LAKE HURON...BUT NO HEADLINE AT THIS TIME. CONTINUE TO MENTION WAVES WITH RECENT INDICATIONS OF OPEN WATER IN THE NEARSHORE. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...NONE. LM...NONE. && TODAY/TONIGHT AND AVIATION/MARINE...REM SATURDAY THROUGH THURSDAY...MRC
Hazardous weather outlook, Jan 31, 4:19 AM CST, 6 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 419 AM CST FRI JAN 31 2014 WIZ046-047-051-052-056>060-062>072-011030- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 419 AM CST FRI JAN 31 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ACCUMULATING SNOW IS EXPECTED ON SATURDAY. SNOW TOTALS OF 1 TO 2 INCHES NORTHWEST...AND 3 TO 4 INCHES SOUTHEAST ARE FORECAST... POSSIBLY NEAR 5 INCHES TOWARD KENOSHA. ANOTHER ROUND OF ACCUMULATING SNOW IS EXPECTED TUESDAY AND TUESDAY NIGHT. AGAIN THE HIGHER TOTALS WILL BE SOUTH...ESPECIALLY NEAR THE ILLINOIS BORDER. WIND CHILLS MAY APPROACH 20 BELOW SUNDAY NIGHT AND MAY REACH 30 BELOW WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED...BUT SNOW REPORTS ARE ALWAYS APPRECIATED. LMZ643>646-011030- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 419 AM CST FRI JAN 31 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NORTHEAST WINDS WILL APPROACH SMALL CRAFT ADVISORY LEVELS SATURDAY...AND AGAIN LATE TUESDAY NIGHT INTO THURSDAY AS A SERIES OF LOW PRESSURE SYSTEMS MOVE UP THE OHIO RIVER VALLEY. REM WWW.WEATHER.GOV/MKX
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 31, 10:39 AM CST | Winter Weather Advisory | MKX | Dane, Dodge, Green, Iowa, Jefferson, Kenosha and 9 more | 24 hr |
Nearby
Winter Storm Warnings in Wisconsin, 2014Every winter storm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.